I'm not sure if I am doing this correctly...my first time. I am 8 weeks post op. My doctor did not test my hormone levels until the 6 week post op visit. He put me on the V-Dot patch. My skin and hair have been unusually oily. I perspire more under the arms than I ever did before. Is this normal? Is it due to hormone problems? I have all the other symptoms: crying, not sleeping, depression, anxiety, hair loss. Will it get any better?
I started the patch Sept 25th (my 40th birthday). Are you saying this is not normal. My other symptoms seemed to subside somewhat but I am still having some problems. I received my hormone test results in the mail this week. My estrogen levels were very low. He said I needed to return for retesting in 8-10 weeks. I feel very good physically...not feeling so well mentally and emotionally.
Thanks for responding. This web site has helped me so much. I am a little paniced and have been since the surgery. I wanted this operation so badly, I didn't ask any questions or do any research. My doctor is great, but does not offer too much explanation. I did not expect to have hormone problems due to not having my ovaries removed. Now, I am wondering why he waited so long to give me hormones. I was a mess and having a very hard time during the first six weeks post op.
i forgot to welcome you to the jungle! there is nothing normal here! i'm just thinking that you could feel better....but if your symptoms are starting to subside you may want to wait a few more weeks before thinking of any changes. sometimes ovaries take a "rest" after surgery, and sometimes they just never wake up again. my skin and hair were super dry before hrt and have improved tremendously...could this be what your are experiencing? any complexion problems? and if you are still sleepless and anxiety, you may want to think about adding progesterone...it helps alot of us here. have you read the pull down articles in the jungle? you can find them by clicking on the oval at the top left of this page...there is tons of info there. if you have any more questions....feel free to ask....that's what we're here for.
Yes, my hair was very dry after the surgery, and I experienced tremendous hair loss. My face was as well. It seemed to get better before hrt. Many told me the dryness was from the surgery and anesthesia. My complexion has little bumps under the skin on my cheeks, which also started before hrt, I think. I will call the doctor today. I have a very good relationship with the doctor's nurse. I was trying to wait as long as I could to give the patch time to work. I read on this website sometimes it can take a while. Thank you again!
One other thought I had was what level of Vivelle Dot are you on? There are several different levels - I believe ranging from .025 to .10 - so possibly you need a different level of Dot?
I use the Vivelle Dot .075 and have not noticed oilyer (sp?!) skin or hair than usual.
Also, in looking at the Too Much Estrogen/Too Little Estrogen symptoms, dry skin not oily skin is listed as a symptom of too little estrogen but then your other symptoms are consistent with too little estrogen. This is truely a jungle sometimes isn't it!
Since oiliness can a symptom of too much estrogen, it could also be that your ovaries have decided to work again. You might try a symptom diary to see if your symptoms are cyclical - indicating that maybe your ovaries are working again.
The transition from sleepy ovaries to working ones is one of the most difficult issues in the jungle. Maybe you can ask that the follow-up hormone test be done sooner?
Thank you for responding. I will definitely go in for a sooner test if this does not change. I wanted to give it at least three weeks before I did anything different. One other problem I was having at the 6 weeks post op visit that I did not mention was vaginal dryness. He said the top part of my vagina was very dry, "aged", and pale pink. The doctor told me it was due to hormones. He perscribed Vagifem. I thought he told me to use it every night at bedtime. After I inserted one every night for about a week or so, I noticed the box said to insert one twice a week. Could this have anything to do with my oiliness? I just thougt of this tonight. I am no longer using the Vagifem.
the vagifem should not be contributing to the oiliness. most women here that are perscribed vagifem use it every night for 1 week and then they cut back to a couple of times a week. it is important to keep the vaginal tissue healthy...if not you can bring on a whole new set of problems. i would recommend that you go back to using it as perscribed.
Hello,i was put on the climara patch on Aug.5 I also had very oily skin ,my face and hair.It was like that for about 2 months,now it is gone.Maybe from the surgery or the hormones.Im not sure,but it did go away.Peggy